Thunderstorm Wind, Denton
- When
- July 12, 12:30 PM CST
- Where
- Denton County, Denton
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.217, -97.150
Tree blown down across a road.
6 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 12, 11:15 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1215 PM CDT TUE JUL 12 2005 .AVIATION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING EARLY THIS AFTERNOON...ACROSS THE NORTHERN PART OF THE FORECAST AREA. EXPECT ADDITIONAL DEVELOPMENT THIS AFTERNOON. HAVE PLACED VCTS IN THE METROPLEX TAFS FOR THIS AFTERNOON...AND IN THE WACO TAF AFTER 21Z. THERE WILL BE DECENT DOWNBURST POTENTIAL WITH THE STORMS THIS AFTERNOON. WILL HAVE TO KEEP AN EYE ON THESE STORMS FOR POSSIBLE IMPACT OF HIGH WINDS AT THE AIRPORTS. THE THUNDERSTORMS SHOULD DISSIPATE TOWARD 00Z. EXCEPT VFR CONDITIONS OVERNIGHT. #58 && .UPDATE... 1112 AM CDT TUE JUL 12 2005 CURRENT FORECAST PACKAGE LOOKS IN PRETTY GOOD SHAPE LATE THIS MORNING AS CU FIELD IS ONCE AGAIN DEVELOPING ACROSS THE EAST AND NW SECTIONS OF N TEXAS. 12Z KFWD SOUNDING SHOWED CAPE OVER 2000 J/K...NO CIN AND A MODIFIED INVERTED-V PROFILE. WIND PROFILE NOT VERY IMPRESSIVE...BUT STORMS THAT FORM WILL HAVE PRETTY GOOD POTENTIAL TO BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL...FORECAST STORM MOTIONS ONLY 3 KTS...THE PRIMARY THREATS. 80 && .AVIATION... 555 AM... ...POTENTIAL FOR STRONG DOWNBURST WINDS THIS AFTERNOON THROUGH EARLY EVENING... AN UNSTABLE ATMOSPHERE AND STRONG SURFACE HEATING WILL LEAD TO SCATTERED CONVECTION DURING THE AFTERNOON AND INTO THE EVENING HOURS. PULSING STORMS ARE EXPECTED AND SOME WILL BE ABLE TO PRODUCE DOWNBURST WINDS TO 50 MPH DUE TO INVERTED-V TYPE SOUNDING. CONVECTION WILL WEAKEN THIS EVENING AND DIE OFF BY 03Z. OTHERWISE... VFR WITH SOUTHERLY FLOW LESS THAN 10 KNOTS THROUGH TONIGHT. 75 && .DISCUSSION... 410 AM. A TROUGH WILL CONTINUE TO BUILD SOUTHWESTWARD INTO NORTH TEXAS TODAY. WEAK LARGE SCALE LIFT...COMBINED WITH A MOIST AND UNSTABLE AIRMASS...WILL BRING ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO NORTH TEXAS. MUCH LIKE YESTERDAY...IT WILL BE VERY DIFFICULT TO PINPOINT WHERE STORMS WILL INITIATE...BUT ONCE THE FIRST STORM PUTS DOWN AN OUTFLOW BOUNDARY...NEW CONVECTION IS SURE TO DEVELOP. EXPECT THE BEST COVERAGE ACROSS ABOUT THE SOUTHEAST HALF OF THE REGION WHERE LOW LEVEL MOISTURE AND CAPE WILL BE SLIGHTLY BETTER. STORMS TODAY WILL ALSO BE CAPABLE OF PRODUCING DOWNBURST WINDS AS INDICATED BY INVERTED V FORECAST SOUNDINGS. THE MAJORITY OF STORMS SHOULD DISSIPATE AFTER SUNSET BUT THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS WEDNESDAY AS WEAK UPPER LEVEL ENERGY IN THE SHEAR ZONE TRANSLATES ACROSS NORTH TEXAS. NORTH TEXAS WILL REMAIN IN THE SHEAR ZONE BETWEEN EAST COAST RIDGE AND SOUTHWEST U.S. RIDGE. THROUGH EARLY NEXT WEEK. THEREFORE...EXPECT A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY. TEMPERATURES TODAY MAY BE A DEGREE OR TWO WARMER THAN YESTERDAY WITH A SLIGHT WARMING INDICATED AT 850 MB. TEMPERATURE THE NEXT SEVERAL DAYS WILL BE VERY SIMILAR TO TODAY...WITH MAINLY MID/UPPER 90S FOR HIGHS AND LOWS IN THE MIDDLE 70S. THE RELATIVELY HIGH HUMIDITIES AND LIGHT WIND WILL MAKE AFTERNOONS UNCOMFORTABLE WITH HEAT INDEX VALUES GENERALLY BETWEEN 100 AND 104. SOME VERY MINOR RELIEF...IN THE FORM OF BREEZY CONDITIONS...WILL ARRIVE LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS A SURFACE TROUGH DEEPENS ACROSS THE HIGH PLAINS. GFS CONTINUES TO SHOW A POSSIBLE COOL DOWN AROUND MID WEEK NEXT WEEK...WITH A FAIRLY SIGNIFICANT COLD FRONTAL PASSAGE. IF THIS SOLUTION VERIFIES IT SHOULD ALSO BRING SOME MUCH NEEDED PRECIPITATION TO NORTH TEXAS. WILL KEEP A CLOSE EYE ON THIS SYSTEM IN THE COMING DAYS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 99 76 98 78 / 30 30 30 20 WACO, TX 100 76 99 76 / 30 30 30 30 PARIS, TX 96 73 96 72 / 30 30 30 20 DENTON, TX 99 74 96 75 / 20 20 30 20 MCKINNEY, TX 98 74 97 75 / 30 30 30 20 DALLAS, TX 99 77 98 78 / 30 30 30 20 TERRELL, TX 98 74 97 75 / 30 30 30 20 CORSICANA, TX 99 75 98 75 / 30 30 30 30 TEMPLE, TX 100 76 99 77 / 30 30 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /79
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 436 AM CDT TUE JUL 12 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 436 AM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING ACROSS NORTH TEXAS. DUE TO AN UNSTABLE ATMOSPHERE OVER THE REGION... WELL DEVELOPED THUNDERSTORMS WILL BE CAPABLE OF DOWNBURST WINDS TO 50 MPH AND VERY HEAVY RAINFALL. AN ISOLATED SEVERE THUNDERSTORM MAY ALSO DEVELOP UNDER THESE CONDITIONS. .DAYS TWO THROUGH SEVEN... THERE WILL BE CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTH TEXAS WEDNESDAY THROUGH TUESDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED... BUT THE MORE INTENSE THUNDERSTORMS COULD PRODUCE STRONG DOWNBURST WINDS AND HEAVY RAINFALL ON ANY ONE OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EARLY THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 120 PM CDT TUE JUL 12 2005 TXZ103-118-119-121845- DALLAS-DENTON-TARRANT- 120 PM CDT TUE JUL 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF NORTHLAKE...OR 4 MILES NORTH OF TROPHY CLUB...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ARGYLE... ARLINGTON...BARTONVILLE...BEDFORD...BLUE MOUND...CARROLLTON... COCKRELL HILL...COLLEYVILLE...COPPELL...COPPER CANYON...CORINTH... CORRAL CITY...DALLAS...DALWORTHINGTON GARDENS...DENTON...DESOTO... DOUBLE OAK...DUNCANVILLE...EDGECLIFF...EULESS...EVERMAN...FARMERS BRANCH...FLOWER MOUND...FOREST HILL...FORT WORTH...GRAND PRAIRIE... GRAPEVINE...HALTOM CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND PARK...HIGHLAND VILLAGE...HURST...HUTCHINS...IRVING...JUSTIN... KELLER...KENNEDALE...LAKE DALLAS...LEWISVILLE...NORTH RICHLAND HILLS...NORTHLAKE...PANTEGO...RICHLAND HILLS...RIVER OAKS... ROANOKE...SAGINAW...SANSOM PARK...SHADY SHORES...SOUTHLAKE...TROPHY CLUB...UNIVERSITY PARK...WATAUGA...WILMER AND CEDAR HILL STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. ADDITIONAL STORMS ARE DEVELOPING ACROSS NORTH TEXAS THIS AFTERNOON...ISOLATED SEVERE WIND GUSTS AND SMALL HAIL ARE POSSIBLE.
The Dallas/Ft Worth radar (KFWS), 73 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
6 thunderstorm wind, 1 lightning. Local standard time, as filed.
Tree blown down across a road.
Trees knocked down by strong winds.
House struck by lightning and completely burned to the ground.
Large tree blown down on top of home, causing considerable damage to a house in the Oak Cliff area.
Trees and power lines blown down over roadway.
Strong winds caused structural damage to a house and a chimney. Several pecan trees were blown down as well.
Trees down across county roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465940, 5465941, 5465942, 5465943, 5465944, 5466046, 5465945.